I've been on a daily 24 hour release morphine for almost 3 years. It is a fairly high dose, was put on it for a number of different pain issues over the years. Well, moved south to a better climate and now I want to see how my pain is without the morphine. I went without it for 3 days last month when the mail order script was delayed in the mail and I was literally suicidal. How can I get off this stuff without having to have the husband take a week off from his new job? I am scared to death to come off this stuff alone, but I don't want to be on it anymore if I don't have to. I am a recovering addict of 16 years and people know I've been on the meds but it's monitored but still, it's addicting--very addicting. I take it AS PRESCRIBED, but I don't want to be on it anymore. I am studying to be a substance abuse counselor and I'm starting to feel like a hypocrite because I don't care if it's prescribed or not, I am addicted to it. Everyone who takes pain meds regularly becomes addicted, EVERYONE... but how do I come off it?
First you should go to your doctor with this and tell him you want off. He/she will slowly taper you down to a low dose and from there you can either go CT or if thats too difficult to you suboxone may work. Suboxone will also help you with some of your pain issues while your brain heals from all the damage the M has done over the years. About how much were you taking daily? Depression is very common with wding from opoids but if it is as bad as suicidal thoughts you NEED to seek professional help. This isnt something you can do on your own and your not alone. It doesnt make you any less of a man to need to get help. A rehab or detox can do wonders and you learn so much. You need to decide if taking a week off work is work the REST OF YOUR LIFE. Its a small price to pay for freedom from the slavery you are now in. I spent 60 sumthin days in rehab and I thought it was not much time seeing i spent 8 years using. For every high there is a significant low. Ur going to have to pay the price for it whether its today tomorrow or next year. It wont be painless but if you talk to your doctor and get professional help it can be pretty damn close. Do not do this alone.
Hi there---I'm glad you wrote to us. Lots of new friends are here to help in any way we can. Stick close to us when you start your detox.
Although I'm in the minority, I like to recommend a taper program to all who have the mental control to do so. I tapered down from 18 Ultram a day to a normal dosage, and have gone down even more to prepare for surgery next month. I did it slow and easy, over a 4-month period because it is so wicked to come off from Ultram. If you've been on morphine for three years, you are most assuredly strongly habituated to it, and you will have some withdrawal symptoms no matter which way you decide to stop. But a gentle taper over several weeks will reduce the withdrawal symptoms to minor annoyances instead of full-blown misery. Please see your doctor about a taper schedule if you decide to do it that way, as we are not allowed to give that kind of information on this forum. And if you go cold turkey, also see the doctor, as he/she can give you some medicines to help with the detox. I wish you a successful outcome and health and happiness as your reward!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.